MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABG-PROVENT BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABG-PROVENT BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4598P-2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the vented caps were leaking the blood sample out when they were getting the air out.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 18-nov-2024.Investigation summary: received for investigation twenty unopened packages product 4598p-2 lot # 6029284 and three packages of 4598p-2, lot # 6020214.The actual syringe and filter-pro device, used by the customer at the time of the complaint, was not returned for investigation.To evaluate the customer's reported claim, the needle assemblies were removed from the syringes and the filter-pros attached.The syringes were filled with a dye solution and while continuing to hold the syringe with luer uppermost, the filter-pro device was seated onto the syringe luer according to ifu (instructions for use) using a push and twist motion to fully seat the components together.The syringe was gently tapped to move all trapped air towards the luer of the syringe.The syringe and filter-pro assembly was placed into the test fixture and an axial force was applied to the plunger of the syringe, creating an internal pressure.While maintaining the pressure for 30 seconds, all aspects of the assembly were observed for signs of leakage between the components or for disengagement of the filter-pro device from the syringe luer.Leakage was observed with lot # 6029284.In-process, filter-pro devices are automatically assembled and glued from supplied components.Maintenance log review found no entries relevant to the reported problem on the date of manufacture.While the allegation was confirmed, it could not be stated with confidence whether the area was damaged, had a short fill or was not properly sealed.The exact problem source for the compromised filter-pro could not be identified.No further action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX ABG-PROVENT BLOOD COLLECTION
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20509424
Report Number1217052-2024-00151
Device Sequence Number15449454
Product Code JKA
UDI-Device Identifier20351688040333
UDI-Public(01)20351688040333
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4598P-2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown